Table of Contents Author Guidelines Submit a Manuscript
International Journal of Differential Equations
Volume 2016 (2016), Article ID 5915768, 12 pages
http://dx.doi.org/10.1155/2016/5915768
Research Article

Equivariant Hopf Bifurcation in a Time-Delayed Ring of Antigenic Variants

College of Engineering, Technology, and Physical Sciences, Department of Mathematics, Alabama A & M University, 4900 Meridian Street North, Huntsville, AL 35762, USA

Received 4 July 2015; Revised 26 November 2015; Accepted 1 December 2015

Academic Editor: Salim Messaoudi

Copyright © 2016 Israel Ncube. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. Recker, S. Nee, P. C. Bull et al., “Transient cross-reactive immune responses can orchestrate antigenic variation in malaria,” Nature, vol. 429, no. 6991, pp. 555–558, 2004. View at Publisher · View at Google Scholar · View at Scopus
  2. K. B. Blyuss and S. Gupta, “Stability and bifurcations in a model of antigenic variation in malaria,” Journal of Mathematical Biology, vol. 58, no. 6, pp. 923–937, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  3. K. B. Blyuss, “The effects of symmetry on the dynamics of antigenic variation,” Journal of Mathematical Biology, vol. 66, no. 1-2, pp. 115–137, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  4. K. B. Blyuss and Y. N. Kyrychko, “Symmetry-breaking in a model of antigenic variation with immune delay,” Bulletin of Mathematical Biology, vol. 74, no. 10, pp. 2488–2509, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  5. B. S. Chan and P. Yu, “Synchrony-breaking Hopf bifurcation in a model of antigenic variation,” International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, vol. 23, no. 2, Article ID 1350021, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. I. Ncube, “Absolute stability and Hopf bifurcation in a Plasmodium falciparum malaria model incorporating discrete immune response delay,” Mathematical Biosciences, vol. 243, no. 1, pp. 131–135, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. J. L. Mitchell and T. W. Carr, “Synchronous versus asynchronous oscillations for antigenically varying Plasmodium falciparum with host immune response,” Journal of Biological Dynamics, vol. 6, no. 2, pp. 333–357, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. J. L. Mitchell and T. W. Carr, “Oscillations in an intra-host model of Plasmodium Falciparum malaria due to cross-reactive immune response,” Bulletin of Mathematical Biology, vol. 72, no. 3, pp. 590–610, 2010. View at Publisher · View at Google Scholar
  9. F. E. McKenzie and W. H. Bossert, “The dynamics of Plasmodium falciparum blood-stage infection,” Journal of Theoretical Biology, vol. 188, no. 1, pp. 127–140, 1997. View at Publisher · View at Google Scholar · View at Scopus
  10. F. Ellis McKenzie and W. H. Bossert, “A target for intervention in Plasmodium falciparum infections,” The American Journal of Tropical Medicine and Hygiene, vol. 58, no. 6, pp. 763–767, 1998. View at Google Scholar · View at Scopus
  11. P. De Leenheer and S. S. Pilyugin, “Immune response to a malaria infection: properties of a mathematical model,” Journal of Biological Dynamics, vol. 2, no. 2, pp. 102–120, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  12. M. Golubitsky and D. G. Schaeffer, Singularities and Groups in Bifurcation Theory, Volume II. Applied Mathematical Sciences, vol. 69, Springer, New York, NY, USA, 1988.
  13. M. Golubitsky and I. Stewart, The Symmetry Perspective: From Equilibrium to Chaos in Phase Space and Physical Space, vol. 200 of Progress in Mathematics, Birkhäuser, Basel, Switzerland, 2002. View at Publisher · View at Google Scholar
  14. M. Golubitsky, I. Stewart, and A. Török, “Patterns of synchrony in coupled cell networks with multiple arrows,” SIAM Journal on Applied Dynamical Systems, vol. 4, no. 1, pp. 78–100, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. M. Golubitsky and I. Stewart, “Nonlinear dynamics of networks: the groupoid formalism,” Bulletin of the American Mathematical Society, vol. 43, no. 3, pp. 305–364, 2006. View at Publisher · View at Google Scholar · View at Scopus
  16. S. A. Campbell, Y. Yuan, and S. D. Bungay, “Equivariant Hopf bifurcation in a ring of identical cells with delayed coupling,” Nonlinearity, vol. 18, no. 6, pp. 2827–2846, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. J. K. Hale and S. M. V. Lunel, Introduction to Functional Differential Equations, Springer, New York, NY, USA, 1993. View at Publisher · View at Google Scholar · View at MathSciNet
  18. J. Wu, “Symmetric functional-differential equations and neural networks with memory,” Transactions of the American Mathematical Society, vol. 350, no. 12, pp. 4799–4838, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  19. S. Guo and L. Huang, “Hopf bifurcating periodic orbits in a ring of neurons with delays,” Physica D: Nonlinear Phenomena, vol. 183, no. 1-2, pp. 19–44, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  20. D. Fan and J. Wei, “Equivariant Hopf bifurcation in a ring of identical cells with delay,” Mathematical Problems in Engineering, vol. 2009, Article ID 950251, 34 pages, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  21. W. Krawcewicz, P. Vivi, and J. Wu, “Computation formulae of an equivariant degree with applications to symmetric bifurcations,” Nonlinear Studies, vol. 4, no. 1, pp. 89–119, 1997. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. W. Krawcewicz and J. Wu, “Theory and applications of Hopf bifurcations in symmetric functional differential equations,” Nonlinear Analysis: Theory, Methods & Applications, vol. 35, no. 7, pp. 845–870, 1999. View at Publisher · View at Google Scholar · View at MathSciNet